Weight Gain Might Be From Your Medication

You watch what you eat, work out, but still gain weight? The reason may be in your medicine cabinet.

Doctors say certain prescriptions pack on the pounds.

Steroids treat many different ailments, but they also increase appetites and cause water retention.

Anti-depressants can also make you hungry.

Common over-the-counter medications like Benadryl may lower your metabolism.

"You notice puffiness in your face and your arms and chest," explained Ginny Berlin, who gained weight taking medication.

"There are preventive things you need to do if you know if this is going to cause you to gain weight; low calorie diet, increase your exercise," explained Harminder Sikant, a pharmacist.

Doctors say the benefit of taking medicine almost always outweighs the risk of gaining weight.

If you are worried, you should ask your pharmacist or doctor before starting a prescription.


WNDU - Channel 16 54516 State Road 933 South Bend, IN 46637 Front Desk: 574-284-3000 Newsroom: 574-284-3016 Email: newscenter16@wndu.com
Gray Television, Inc. - Copyright © 2002-2014 - Designed by Gray Digital Media - Powered by Clickability 4896331 - wndu.com/a?a=4896331